Forum

Clonazepan

I have been prescribed 0.5mg of clonazepan to be taken each night. So far I have taken it for only 3 nights , Thursday Friday Saturday. My legs seem to be weaker, it might be coincidence or could it be the meds. I don’t want to take any more of the meds to see if legs improve. My question is will I already be dependent on the meds after just 3 x0.5 mg? Any advice most welcome

I can’t imagine 3 days of a relatively low dose would cause you to be dependent on them. Why did you start? Is the drug helping with that or not? If not, or if the side effects are too great, then stop and see your GP or ask your neurologist (by letter maybe?) for an alternative.

Sue

Thanks Sue; the meds are for spasms/spasticity which occur mainly at night. There is some improvement in so much as they don’t seem to be so “violent “. I decided to take tonight’s dose so all in all I’ve still have only had 4tablets. It’s probably me worrying for nothing and the weaker leg syndrome may be a figment of my imagination. I do worry about taking any meds probably because I live alone and overthink everything :slightly_frowning_face:

Hi dograbs I have been prescribed clonazipam for around a year same as you .5 mg when required the first time I took it

I had week wobbly legs next day then I remembered the neuros ad vice start with half a tablet for me that is plenty

I find I can tell through the evening if I am having spasms going on I take half a tablet no spasms no tablet I can sometimes

Go three nights without taking clonazipam but if I didn’t take it the spasms would bother me every night .

Try half a tablet and see how it go,s and it doesnt seem to be addictive .

Take it easy george

1 Like

I actually take a much bigger dose of Cloneazepam. I started it because Baclofen wasn’t doing a good enough job at controlling leg spasms and I was utterly fed up with waking in the middle of the night with painful spasms.

I have a fairly relaxed attitude to prescription drugs. So I take higher doses and don’t worry about it!! I take 4 x 500mcg tablets a day, mostly at night, but it’s allowed me to reduce the amount of Baclofen I take as a result.

If you get worried about becoming addicted to Cloneazepam, try cutting the tablets in half (get a pill cutter from your chemist) as George suggested. See if it works taking just a half tablet. And also see if your other symptoms are any better with a lower dose. Or just stay on the one x 500mcg for a bit longer, but try taking it a bit earlier in the evening. If you take it last thing at night, you may have the residue of the drug in your system the next day which could make your legs a bit weaker.

Try tinkering with it just to see if you can make it work for you, and if not, see your GP and ask if there’s anything else you could try.

Sue

1 Like

Thankyou both for the advice; I had no idea I could take the tabs as and when required, I thought I had to take them everyday regardless. After just 4x 0.05 mg the spasms have calmed down to a manageable state. I shall now leave the tablets off and see how things go. If they become unmanageable again I’ll just take half a tablet to calm them again.